MAUDE Adverse Event Report: ETHICON INC. PDS PLUS VIO 18IN 4-0 S/A PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS VIO 18IN 4-0 S/A PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE
Model Number PDP513G
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Component code: (b)(4) device not returned.This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was reported: "the suture was broken around the swage part" please clarify: did the suture break or did the suture separated from the needle during the intra op procedure? what tissue/location was suturing when pull off or suture breakage occurred? was the needle removed from the patient during the same procedure? how was case completed? any adverse patient consequences and what medical/surgical intervention was performed to manage them? lot number?.
 
Event or Problem Description
It was reported that a patient underwent a cesarean surgery on (b)(6) 2021 and suture was used.During the procedure, after starting the dermal suture, the suture broke around the swage.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 08/31/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: 1.Please confirm that the event relates to suture breakage.It was reported that the suture was broken around the swage part.2.Lot number? =>no further information is available.No further information will be provided.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc(b)(4).Date sent to the fda: 8/25/2021 this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803.Part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary
=
> visual analysis of the returned product revealed that one labeled winding former, a needle/suture piece, and a suture piece product code pdp513 were received to ethicon inc for evaluation.Upon visual inspection of the returned sample, the swage and attachment area were noted as expected and the needle still was attached to the suture.In addition, the end of the suture was observed to be cut by use of the surgical instrument.Upon visual inspection, the suture piece was to be damaged at the surface, and in addition, the end was observed cut.After further evaluation crimping marks were observed on the surface suture possibly from a surgical instrument.The product code pdp513 contains absorbable suture, as the sample was received open, the time of exposure to the environment could not be determined and a functional test cannot be performed.The manufacturing records couldn't be reviewed as the batch number is unknown.Trade name - irgacare® active ingredient(s) ¿ triclosan dosage form ¿ suture/solid/parenteral strength ¿ = 472 g/m --> vicryl non ce strength ¿ = 275 g/m --> vicryl ce strength ¿ = 2360 g/m -->all others.

Brand Name
PDS PLUS VIO 18IN 4-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12057605
Report Number2210968-2021-05792
Device Sequence Number3705020
Product Code NEW
UDI-Device Identifier10705031048485
UDI-Public10705031048485
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPDP513G
Device Catalogue NumberPDP513G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer08/25/2021
08/25/2021
08/26/2021
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date08/25/2021
08/25/2021
08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1